Jump to content

Recommended Posts

From here: http://www.crazyboards.org/forums/index.php?/topic/86693-my-antidepressant-stop-working-after-12-years/

 

I'm really bad now, my doctor added anafranil (clomipramine) 112.5mg to 40mg of catalopram I already took.

Every time I raise the dose of the anafranil (25 -> 50 -> 75 -> 112.5) I have taken this dosage for 5 days now and I feel worse very agitated,

How long should the anafranil effect be effective ? (I know that the instructions have been written for two to eight weeks)

 

If it does not work my doctor would like to add Abilify, but I'm very scared.

Can not you just change antidepressant?

Can I simply move from citalopram to anafranil maybe to higher dosage?

I think citalopram is no longer working and anafranil is too low to work.

Link to comment
Share on other sites

2 hours ago, linus2000 said:

Can I simply move from citalopram to anafranil maybe to higher dosage?

 Yes, that would be one option, but your doc would have to agree to it first.

Edited by CrazyRedhead
Link to comment
Share on other sites

Then I agree with you that Abilify might not be the best med because it has a tendency to cause a lot of anxiety at the lower doses, and I'm not sure how good it is for OCD. It's the bomb for depression though. A better AAP for OCD is low-dose risperidone, and it won't increase anxiety.

I don't know what to advise about the Anafranil. I took it for a while, but like all tricyclics, it left me feeling sleepy and spacey. It used to be considered the gold standard for treating OCD though. Now I think Luvox and other SSRIs (at higher doses) are used more frequently.

If the citalopram isn't working, tell your pdoc that. Have a discussion about what works and what doesn't work and try to come up with a treatment plan agreeable to both of you.

Link to comment
Share on other sites

6 hours ago, jt07 said:

Then I agree with you that Abilify might not be the best med because it has a tendency to cause a lot of anxiety at the lower doses, and I'm not sure how good it is for OCD. It's the bomb for depression though. A better AAP for OCD is low-dose risperidone, and it won't increase anxiety.

I don't know what to advise about the Anafranil. I took it for a while, but like all tricyclics, it left me feeling sleepy and spacey. It used to be considered the gold standard for treating OCD though. Now I think Luvox and other SSRIs (at higher doses) are used more frequently.

If the citalopram isn't working, tell your pdoc that. Have a discussion about what works and what doesn't work and try to come up with a treatment plan agreeable to both of you.

I would like to propose lifting the anapfranil and lowering citalopram because I'm already taking it, and I have no great side effects, and I read that it is indicated for OCD and anxiety / panic. If citalopram does not work anymore, I believe another antidepressant can help me. I would like to avoid antipsychotics because of
Side effects

Link to comment
Share on other sites

On ‎31‎/‎08‎/‎2017 at 3:07 PM, jt07 said:

What you would like to do sounds reasonable. Have you talked to your pdoc about it and given your ideas?

my doctor lowered to 30 citalopram and raised anafranil to 150, 5 days, I feel much worse, anxiety greatly increased, I can not sleep and my hands tremble.

I'm really scared now, I feel bad, really bad.
Risperidone is not for sale in my country, I do not know why.

I do not know what to do.

Link to comment
Share on other sites

Depakote? Are you absolutely sure that you pdoc doesn't think you have bipolar disorder? Because I can't see Depakote being used to treat primarily OCD and anxiety

Honestly, if it were me, I'd seek a second opinion,.

Link to comment
Share on other sites

4 hours ago, jt07 said:

Depakote? Are you absolutely sure that you pdoc doesn't think you have bipolar disorder? Because I can't see Depakote being used to treat primarily OCD and anxiety

Honestly, if it were me, I'd seek a second opinion,.

I do not suffer from bipolar disorder, but my anxiety seems to be cyclical, that is, I'm not always bad, or always fine, some days I'm ok, other days I'm anxious. He said that the depakote help  to stabilize me. I want to be fine, but I do not want to be over medicated, even considering the side effects of these drugs.
What do you tell me about the Abilify (5mg) can it worsening my anxiety problem? 

Edited by linus2000
Link to comment
Share on other sites

For me, low dose Abilify increased my anxiety tremendously. I almost gave up on Abilify because the anxiety was that bad. Once I got to 10 mg, the anxiety got much better and I was able to tolerate the Abilify, and at 15 mg the Abilify relieved my depression and gave me bliss.

Depakote comes with some pretty heavy side effects. It's a good med for those who absolutely need it, but it should not be taken lightly. It made me more depressed and caused my appetite to increase without bounds. If your problem is cycllical anxiety, there are better mood stabilizers than Depakote. I take Tegretol and don't have half the side effects I had on Depakote.

Link to comment
Share on other sites

I found that my anxiety is really well-treated with oxcarbazepine (along with loxapine, but if you're avoiding antipsychotics...). It makes me feel less jittery and anxious but helps most with the physical symptoms of anxiety. I'm taking the Oxtellar XR extended release form.

Link to comment
Share on other sites

 Share

×
×
  • Create New...